# SDR 97ZZZX1107

- Difficulty date: February 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6122S
- Make and model: Cessna R182
- Aircraft serial: R18201619
- System (JASC): 3234 · Landing Gear Selector
- Part: Selector
- Part number: 98810202
- Condition: Leaking
- Location: Gear
- Part time: 7,800 hours
- Stage of operation: AP
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

AFTER GEAR 'DOWN' SELECTION PRIOR TO LANDING, PILOT NOTICED HYD FLUID DRIPPING ONTO THE FLOOR.  ACFT LANDED WITHOUT INCIDENT.  LANDING GEAR POSITION SELECTOR V ALVE WAS REMOVED AND CHECKED.  IT WAS DETERMINED THAT THE LEAK WAS CAUSED BY A DETERIORATED 'PACKING' FOR THE 'DOWN' LINE UNION FITTING.  THE REMAINING 3 LINE UNION FITTINGS WERE REMOVED AND IT WAS FOUND THAT THE UNION PACKINGS WERE ALSO DETERIORATED.  THE AGE OF THESE PACKINGS CAUSED THEM TO BECOME HARD AND BRITTLE AND HAD TAKEN A PERMANENT SET.  NEW MS PACKINGS WERE INSTALLED UNDER THE UNION NUT FITTINGS AND SELECTOR VALVE.  OPS CHECKED GOOD.
